Format

Send to

Choose Destination
See comment in PubMed Commons below
Pharmacotherapy. 2000 Dec;20(12):1520-3.

Anaphylactoid reaction to levofloxacin.

Author information

1
William Beaumont Hospital, Royal Oak, Michigan, USA.

Abstract

Anaphylactoid and/or anaphylactic reactions to fluoroquinolones are estimated to occur in 0.46-1.2/100,000 patients. A 49-year-old woman with a history of asthma was admitted for a presumed asthma exacerbation related to an infectious process. She was given levofloxacin and standard management for an acute exacerbation. On two occasions the patient's respiratory distress worsened, requiring intubation. The second reaction occurred immediately after levofloxacin administration and was accompanied by a marked cutaneous reaction. Levofloxacin was discontinued, and supportive care was provided. No further symptoms occurred. The patient later was found to have been started on levofloxacin before admission for a suspected upper respiratory infection.

PMID:
11130225
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center